|previous article in this issue||next article in this issue|
Document Details :
Title: Minocycline induced eosinophilic pneumonia: case report and review of the literature
Author(s): KLERKX S, PAT K, WUYTS W
Journal: Acta Clinica Belgica
Volume: 64 Issue: 4 Date: 2009
A 51-year-old woman with eosinophilic pneumonia due to minocycline is described and a review of available literature is added. Until now, only 49 cases have been described, mainly in the Japanese population. Minocycline induced eosinophilic pneumonia is probably underreported and even underdiagnosed. This case highlights the importance of careful history taking, especially the use of drugs. Relatively safe drugs (like minocycline) can cause serious adverse events. On presentation, the disease mimics an infectious pneumonia. Peripheral eosinophilia can occur but isn not obligatory. A bronchoalveolar lavage may provide the first (and sometimes only) sign of eosinophilic lung disease. Withdrawal of minocycline is often enough although sometimes corticosteroids are needed. In general, prognosis is good when the diagnosis is made on time.